MAUDE Adverse Event Report: MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT

MEDTRONIC NAVIGATION, INC VISUALASE; POWERED LASER SURGICAL INSTRUMENT
Model Number 9735542
Medical Device Problem Codes Mechanical Problem (1384); No Device Output (1435)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/21/2022
Type of Reportable Event Malfunction
Event or Problem Description
Medtronic received information regarding a thermal therapy system being used during a soft neuro tissue ablation.It was reported that two laser fibers were damaged during the procedure.It was reported that the tip on the first fiber had been removed from the unit.The second fiber was noted to have a charred tip.When running test dosages, it was reported that no heat displayed on the temperature map (tmap) at 30% and 50% output.There was a reported delay to the procedure of less than 1 hour due to this issue.There was no reported impact on patient outcome.
 
Additional Manufacturer Narrative
The catheters were returned to the manufacturer for evaluation.Analysis found that both fibers had tips that were burnt with visible evidence of charring.The hardware investigation found that the reported event was related to a hardware issue.This issue was documented in a medtronic navigation hardware anomaly tracking database.(b)(4) in regards to concomitant product unk_visualase_comp.Concomitant medical products: other relevant device(s) are: product id: 9735560, serial/lot #: (b)(4), ubd: 29-jan-2024, udi#: (b)(4) ; product id: 9735560, serial/lot #: (b)(4), ubd: 29-jan-2024, udi#: (b)(4) ; product id: unk_visualase_comp, serial/lot #: (b)(4), ubd: 29-jan-2024.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.

Brand Name
VISUALASE
Common Device Name
POWERED LASER SURGICAL INSTRUMENT
Manufacturer (Section D)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer (Section G)
MEDTRONIC NAVIGATION, INC
826 coal creek circle
louisville CO 80027
Manufacturer Contact
glen belmer
7000 central avenue ne rcw215
minneapolis, MN 55432
6122713209
MDR Report Key14083710
Report Number1723170-2022-00541
Device Sequence Number5317747
Product Code GEX
UDI-Device Identifier00763000313364
UDI-Public00763000313364
Combination Product (Y/N)N
Initial Reporter StateMO
Initial Reporter CountryUS
PMA/510(K) Number
K081656
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number9735542
Device Catalogue Number9735542
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/29/2022
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/21/2022
Initial Report FDA Received Date04/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient Age57 YR
Patient SexFemale
Patient Weight62 KG